Alert archive / New York / Wind Advisories in 2014
Wind Advisory 5, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 24, 2014, 3:44 AM EST for 12 counties in New York; Berkshire County, Massachusetts. It took effect at Dec 25, 2014, 6:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 3:44 AM EST (08:44 UTC)
- In effect from
- Dec 25, 2014, 6:00 AM EST
- Expired
- Dec 25, 2014, 3:19 PM EST
- In force
- 9 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Warren County, NY
The radar
The Albany radar (KENX), 32 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WWUS71 KALY 240844 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 344 AM EST WED DEC 24 2014 NYZ032-033-038>042-047>053-058-082-242200- /O.NEW.KALY.WI.Y.0005.141225T1100Z-141225T2300Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE- NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HUNTER...TANNERSVILLE...WINDHAM...NORTHVILLE...MAYFIELD 344 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. * LOCATIONS...WESTERN AND SOUTHERN ADIRONDACKS...MOHAWK AND SCHOHARIE VALLEYS...HELDERBERGS...GREATER CAPITAL DISTRICT AND EAST CENTRAL CATSKILLS. * HAZARDS...STRONG AND GUSTY WINDS. * WINDS...20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL DEVELOP EARLY CHRISTMAS MORNING AND CONTINUE THROUGHOUT THE DAYLIGHT HOURS. STRONG WINDS WILL TAPER OFF DURING THE EVENING. * IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED INCLUDING CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
682 WWUS71 KALY 241545 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1045 AM EST WED DEC 24 2014 NYZ083-242300- /O.EXA.KALY.WI.Y.0005.141225T1100Z-141225T2300Z/ SOUTHEAST WARREN- INCLUDING THE CITIES OF...GLENS FALLS...WEST GLENS FALLS 1045 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. * LOCATIONS...SOUTHEAST WARREN COUNTY. * HAZARDS...STRONG AND GUSTY WINDS. * WINDS...20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL DEVELOP EARLY CHRISTMAS MORNING AND CONTINUE THROUGHOUT THE DAYLIGHT HOURS. STRONG WINDS WILL TAPER OFF DURING THE EVENING. * IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED INCLUDING CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NYZ032-033-038>042-047>053-058-082-242300- /O.CON.KALY.WI.Y.0005.141225T1100Z-141225T2300Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE- NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HUNTER...TANNERSVILLE...WINDHAM...NORTHVILLE...MAYFIELD 1045 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... * LOCATIONS...WESTERN AND SOUTHERN ADIRONDACKS...MOHAWK AND SCHOHARIE VALLEYS...HELDERBERGS...GREATER CAPITAL DISTRICT AND EAST CENTRAL CATSKILLS. * HAZARDS...STRONG AND GUSTY WINDS. * WINDS...20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL DEVELOP EARLY CHRISTMAS MORNING AND CONTINUE THROUGHOUT THE DAYLIGHT HOURS. STRONG WINDS WILL TAPER OFF DURING THE EVENING. * IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED INCLUDING CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
606 WWUS71 KALY 242025 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 325 PM EST WED DEC 24 2014 MAZ001-025-NYZ054-059>061-251000- /O.EXA.KALY.WI.Y.0005.141225T1100Z-141225T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...CHATHAM 325 PM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. * LOCATIONS...CENTRAL TACONICS AND BERKSHIRES. * HAZARDS...STRONG AND GUSTY WEST WINDS. * WINDS...20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WEST WINDS WILL DEVELOP EARLY CHRISTMAS MORNING AND CONTINUE THROUGHOUT THE DAYLIGHT HOURS. STRONG WINDS WILL TAPER OFF DURING THE EVENING. * IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED INCLUDING CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NYZ032-033-038>042-047>053-058-082-083-251000- /O.CON.KALY.WI.Y.0005.141225T1100Z-141225T2300Z/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE- NORTHERN FULTON-SOUTHEAST WARREN- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HUNTER...TANNERSVILLE...WINDHAM...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS 325 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... * LOCATIONS...WESTERN AND SOUTHERN ADIRONDACKS...MOHAWK AND SCHOHARIE VALLEYS...HELDERBERGS...THE GLENS FALLS AND SARATOGA REGION...THE GREATER CAPITAL DISTRICT AND EAST CENTRAL CATSKILLS. * HAZARDS...STRONG AND GUSTY WEST WINDS. * WINDS...20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WEST WINDS WILL DEVELOP EARLY CHRISTMAS MORNING AND CONTINUE THROUGHOUT THE DAYLIGHT HOURS. STRONG WINDS WILL TAPER OFF DURING THE EVENING. * IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED INCLUDING CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
394 WWUS71 KALY 250855 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 355 AM EST THU DEC 25 2014 MAZ001-025-NYZ032-033-038>042-047>054-058>061-082-083-251900- /O.CON.KALY.WI.Y.0005.141225T1100Z-141225T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON- SOUTHEAST WARREN- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS 355 AM EST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK AND SCHOHARIE VALLEYS...HELDERBERGS...EAST CENTRAL CATSKILLS...GREATER CAPITAL DISTRICT INCLUDING THE GLENS FALLS AREA...NORTHERN AND CENTRAL TACONICS AND THE BERKSHIRES. * HAZARDS...STRONG AND GUSTY WESTERLY WINDS. * WINDS...INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS STEADILY INCREASE THIS MORNING AND WILL BE AT THEIR STRONGEST THIS AFTERNOON AND TAPER OFF DURING THE EVENING. * IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED INCLUDING CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
041 WWUS71 KALY 251348 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 848 AM EST THU DEC 25 2014 MAZ001-025-NYZ032-033-038>042-047>054-058>061-082-083-252200- /O.CON.KALY.WI.Y.0005.000000T0000Z-141225T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON- SOUTHEAST WARREN- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS 848 AM EST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK AND SCHOHARIE VALLEYS...HELDERBERGS...EAST CENTRAL CATSKILLS...GREATER CAPITAL DISTRICT INCLUDING THE GLENS FALLS AREA...NORTHERN AND CENTRAL TACONICS AND THE BERKSHIRES. * HAZARDS...STRONG AND GUSTY WESTERLY WINDS. * WINDS...INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS STEADILY INCREASE LATE THIS MORNING AND WILL BE AT THEIR STRONGEST THIS AFTERNOON AND TAPER OFF DURING THE EVENING HOURS. * IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED INCLUDING CHRISTMAS DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
322 WWUS71 KALY 252019 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 319 PM EST THU DEC 25 2014 MAZ001-025-NYZ032-033-038>042-047>054-058>061-082-083-252130- /O.CAN.KALY.WI.Y.0005.000000T0000Z-141225T2300Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON- SOUTHEAST WARREN- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS 319 PM EST THU DEC 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. ALTHOUGH OCCASIONAL WIND GUSTS OF UP TO 40 MPH WILL REMAIN POSSIBLE THROUGH EARLY TONIGHT...THE THREAT FOR STRONGER WIND GUSTS OF UP TO 50 MPH HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 24, 1:12 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 24, 1:12 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
112 AM EST WED DEC 24 2014
.SYNOPSIS...
ON WEDNESDAY...A STORM WILL ORGANIZE IN THE TENNESSEE VALLEY AND
INTENSIFY RAPIDLY AS IT MOVES NORTH INTO THE UPPER GREAT LAKES...AND
EVENTUALLY TO JUST EAST OF JAMES BAY ON CHRISTMAS DAY. IT WILL BRING
A PERIOD OF LOCALLY HEAVY RAIN WEDNESDAY INTO WEDNESDAY NIGHT...
ALONG WITH MILD TEMPERATURES...BEFORE TAPERING TO SHOWERS EARLY
CHRISTMAS DAY. THE RAIN WILL BE FOLLOWED BY STRONG GUSTY WINDS AND
TEMPERATURES FALLING DURING THE AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1250 AM EST...VERY FEW CHANGES TO THE FORECAST AT THIS TIME.
WILL CONTINUE TO MENTION DRIZZLE WITH AREAS OF FOG FOR MOST OF THE
OVERNIGHT HOURS...WITH LATEST HI-RES AND GLOBAL MODELS INDICATING
BETTER CHANCES FOR WIDESPREAD RAINFALL DEVELOPING AROUND OR SHORTLY
AFTER SUNRISE AS THE NEXT SURGE OF MOISTURE/LIFT MOVE IN FROM THE
SOUTH AND WEST.
TEMPS ARE EXPECTED TO REMAIN STEADY OR EVEN RISE A FEW DEGREES
OVERNIGHT AS STRONG SOUTHWESTERLY FLOW ALOFT CONTINUES ACROSS OUR
REGION. LOWS OVERNIGHT WILL MAINLY RANGE FROM THE MID 30S NORTH TO
MID 40S SOUTH.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
A FLOOD WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 7 AM
FRIDAY FOR THE ENTIRE FA.
MODELS ARE IN GOOD AGREEMENT WITH PRIMARY AND SECONDARY LOWS AND
THEIR RESPECTIVE TRACKS. ON WEDNESDAY MORNING THE PRIMARY LOW
WEAKENS ACROSS THE WESTERN GREAT LAKES AS THE PRIMARY LOW LIFTS
NORTH FROM THE TENNESSEE VALLEY WEDNESDAY MORNING INTO THE CENTRAL
GREAT LAKES LATE IN THE DAY. A WARM FRONT EXTENDS SOUTHEAST FROM THIS
LOW TO THE MID ATLANTIC REGION AND THEN NORTHEAST INTO SOUTHERN NEW
ENGLAND WITH A SECOND LOW PRESSURE SYSTEM MOVING INTO THE GULF OF
MAINE. IT IS VERY UNCERTAIN THAT THIS WARM FRONT WILL LIFT FARTHER
NORTH THAN THE FAR SOUTHERN PORTION OF FA ON WEDNESDAY. AS FOR
RAINFALL EXPECT THE RAIN TO BECOME HEAVY AT TIMES ACROSS THE FA BY
AFTERNOON. TEMPS WILL BE TRICKY AS THINKING AT THIS TIME IS THAT
WARM AIR WILL MAINLY BE CONFINED TO AREAS JUST SOUTH OF FA. EXPECT
HIGHS ON WEDNESDAY TO RANGE FROM THE UPPER 30S AND LOWER 40S NORTH
TO AROUND 50 SOUTH.
ON WEDNESDAY NIGHT THE SURFACE LOW CONTINUE TO DEEPEN AND TRACK
NORTHWARD TO SOUTH OF JAMES BAY RANGING FROM 974 MB-977 MB. EXPECT
RAIN WILL CONTINUE HEAVY AT TIMES AND TEMPS WILL CONTINUE TO RISE
AHEAD OF THE STORMS ASSOCIATED COLD FRONT ON WEDNESDAY NIGHT.
EXPECT LOWS TO RANGE FROM THE UPPER 30S NORTHWEST TO AROUND 50
SOUTHEAST ALTHOUGH LATE NIGHT TEMPS WILL RANGE FROM THE LOW TO MID
40S NORTHWEST TO THE LOW TO MID 50S SOUTHEAST AHEAD OF THE FRONT.
ALSO WEDNESDAY NIGHT CANNOT RULE OUT A FEW RUMBLES OF THUNDER AS
SHOWALTER INDICES DROP TO ZERO OR SLIGHTLY BELOW. HAVE NOT ADDED
THUNDER TO THE GRIDS AT THIS TIME DUE TO UNCERTAINTY.
FOR CHRISTMAS MORNING...A COLD FRONT ATTACHED TO A DEEPENING LOW
PRESSURE SYSTEM WILL BE RACING EASTWARD ACROSS OUR REGION. THERE
IS GOOD MODEL CONSENSUS THAT THE LOW WILL TRACK WELL TO OUR NORTH
AND WEST...DEEPENING TO NEAR 972 MB EATS OF JAMES BAY BY
AFTERNOON. AFTER AN EARLY MORNING HIGH IN MOST AREAS TEMPS WILL BE
FALLING THROUGH THE DAY. EXPECT MORNING HIGHS IN THE UPPER 30S
NORTHWEST TO MID 50S SOUTHEAST WITH TEMPS BY LATE IN THE DAY
RANGING FROM THE MID 30S NORTHWEST TO UPPER 40S SOUTHEAST.
THERE WILL BE STRONG GUSTY WINDS ON CHRISTMAS DAY MAINLY FROM THE
WEST TO NORTHWEST IN THE WAKE OF THE COLD FRONT. 0-30 MB AGL WINDS
SUGGEST GUSTS OF OVER 50 MPH ARE NOT OUT OF THE QUESTION ESPECIALLY
ACROSS THE HIGHER TERRAIN AND ACROSS EAST-WEST ORIENTED VALLEYS.
WHILE IT IS TOO FAR OUT TO ISSUE ANY WIND HEADLINES WILL KEEP THIS
MENTIONED IN THE HOW FOR NOW. THE PRECIPITATION WILL GRADUALLY
DECREASE DURING THE DAY EXCEPT ACROSS NORTHWEST PORTIONS OF THE FA
WHERE SOME LAKE EFFECT SNOW WILL BE POSSIBLE.
CHRISTMAS NIGHT WILL BE RELATIVELY QUIET WITH WINDS DIMINISHING
DURING THE NIGHT. THERE WILL BE SOME LAKE EFFECT SNOW SHOWERS
ACROSS NORTHWEST PORTIONS OF THE FA WITH LITTLE IN THE WAY OF
ACCUMULATION EXPECTED. LOWS ARE EXPECTED TO RANGE FROM THE MID 20S
NORTHWEST TO LOWER 30S SOUTHEAST.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE PERIOD STARTS OUT ON FRIDAY WITH DRY CONDITIONS ACROSS THE
REGION COURTESY OF SURFACE HIGH PRESSURE CENTERED OVER THE
MID-ATLANTIC AND PIEDMONT COASTAL PLAIN. THEN...A CHANCE OF MAINLY
RAIN IS IN STORE FOR SUNDAY...DEPENDING ON HOW CLOSELY LOW PRESSURE
TRACKS ACROSS THE MID-SOUTH THROUGH SUNDAY NIGHT. THE LOW IS
EXPECTED TO BECOME SUPPRESSED OFF THE SOUTHEAST COAST INTO
TUESDAY...LIKELY LIMITING RAINFALL AMOUNTS...PARTICULARLY SUNDAY
NIGHT AND MONDAY. A WEAK SYSTEM IS EXPECTED TO APPROACH FROM THE
GREAT LAKES REGION ON TUESDAY...BUT IT IS NOT EXPECTED TO HAVE A LOT
OF MOISTURE ASSOCIATED WITH IT.
MEANWHILE...TEMPERATURES WILL BE COOLING WITH NO MECHANISM TO
PROVIDE MODERATION. HIGHS FROM THE MID 40S TO UPPER 40S ON
FRIDAY...WILL BE IN ONLY THE UPPER TEENS TO AROUND 30 BY TUESDAY.
WINDS WILL BE MOSTLY WEST TO NORTHWEST THROUGH THE PERIOD.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
WITH ABUNDANT LOW LEVEL MOISTURE TRAPPED UNDERNEATH AN INVERSION AND
WITH MAINLY LIGHT TO CALM WINDS HAVE IFR CONDITIONS AT TAF SITES.
THE EXCEPTION IS AT KPSF WHERE THERE'S A LIGHT NORTHEAST KEEPING
VISIBILITY UP AND MVFR CEILINGS BORDERING IFR. CONDITIONS HERE ARE
EXPECTED TO ALSO LOWER TO IFR. DRIZZLE IS EXPECTED TO CONTINUE AT
KALB AND KPOU AND DEVELOP AT KGFL AND KPSF OVERNIGHT.
A LOW WILL ORGANIZE IN THE TENNESSEE VALLEY AND INTENSIFY RAPIDLY AS
IT MOVES NORTH AND ACROSS THE GREAT LAKES REGION...EVENTUALLY
PASSING JUST EAST OF JAMES BAY ON CHRISTMAS DAY. THIS SYSTEM WILL
BRING A WIDESPREAD RAINFALL TO THE AREA TODAY AND THIS EVENING WITH
IFR TO VLIFR CONDITIONS EXPECTED.
SURFACE WINDS WILL BE CALM OR LIGHT AND VARIABLE WITH AN EAST TO
SOUTHEAST DEVELOPING DURING THE DAY WEDNESDAY. A SOUTHERLY FLOW IS
EXPECTED FOR THE EVENING. HAVE ADDED LOW LEVEL WIND SHEAR TO TAFS AS
A STRONG SOUTHERLY LOW LEVEL JET WILL MOVE ACROSS THE REGION DURING
THE AFTERNOON AND EVENING HOURS.
OUTLOOK...
THU NIGHT: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX.
FRI-SAT NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUN: MODERATE OPERATIONAL IMPACT. CHANCE OF RA.
&&
.HYDROLOGY...
NO HYDROLOGIC ISSUES ARE ANTICIPATED THROUGH TONIGHT. A WIDESPREAD
RAINFALL WITH RAIN HEAVY AT TIMES IS EXPECTED WEDNESDAY INTO
WEDNESDAY NIGHT AS A LARGE LOW PRESSURE SYSTEM IMPACTS THE
REGION. RAINFALL AMOUNTS OF 1 TO 2.5 INCHES FROM EASTERN NEW YORK
INTO WESTERN NEW ENGLAND ARE LIKELY. THERE COULD ALSO BE
SIGNIFICANT SNOWMELT WHICH RAISES THE POTENTIAL FOR MINOR FLOODING
AND SIGNIFICANT WITHIN BANK RISES OF LARGER STEM RIVERS. MMEFS
GUIDANCE SUGGESTS THE BEST CHANCES FOR MINOR FLOODING WOULD BE
FROM THE HUDSON VALLEY THROUGH WESTERN NEW ENGLAND AS WELL AS
ACROSS THE SOUTHERN ADIRONDACKS. HAVE ISSUED A FLOOD WATCH FOR THE
ENTIRE AREA FROM WEDNESDAY AFTERNOON UNTIL EARLY FRIDAY MORNING.
AT THE VERY LEAST EXPECT SOME ISSUES ON SMALL STREAMS AND CREEKS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR CTZ001-013.
NY...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR NYZ032-033-038>043-047>054-058>061-063>066-
082>084.
MA...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR MAZ001-025.
VT...FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY
MORNING FOR VTZ013>015.
&&
SYNOPSIS...GJM/11
NEAR TERM...GJM/11/JPV
SHORT TERM...11
LONG TERM...ELH
AVIATION...IAA
HYDROLOGY...11/NASHazardous weather outlook, Dec 23, 4:34 PM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 434 PM EST TUE DEC 23 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 434 PM EST TUE DEC 23 2014 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. STRONG GUSTY WEST TO NORTHWEST WINDS ARE POSSIBLE AFTER A COLD FRONTAL PASSAGE THURSDAY. WIND HEADLINES MAY BE NEEDED CHRISTMAS DAY AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2014Wind Advisories in Massachusetts, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.